Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 28, 2007, 6:38 PM CDT for Kittson County, Minnesota. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- May 28, 2007, 7:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 150 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:15 PM CDT | TSTM WND GST 70 | 5 N Hallock, MN | POSSIBLE MICROBURST. SMALL TREES BLOWN DOWN...A FEW SHINGLES OFF A HOUSE AND FLAG POLE DOWN. A CAMPER ON JACKS WAS BLOWN AKEW. |
| May 28, 7:15 PM CDT | HAIL 0.75 | 2 S Northcote, MN | |
| May 28, 7:15 PM CDT | HAIL 1 | 5 N Hallock, MN | |
| May 28, 7:15 PM CDT | TORNADO 0 | 5 N Hallock, MN | CONFIRMED BRIEF TOUCHDOWN. TREE WAS TWISTED...A FEW SHINGLES OFF HOUSE AND FLAG POLE DOWN. A CAMPER ON JACKS WAS ALSO SLIGHTLY DAMAGED. OBSERVER SAW TAIL OF FUNNEL LIFT OFF THE GROUND NORTHEAST OF HOME. |
| May 28, 7:21 PM CDT | HAIL 0.75 | 2 S Northcote, MN | |
| May 28, 7:25 PM CDT | TORNADO | 5 N Hallock, MN | TORNADO REPORTED 5N OF HALLOCK...TREES DOWN...CAMPER OVERTURNED |
| May 28, 7:25 PM CDT | TORNADO | Hallock, MN | TORNADO REPORTED 5N OF HALLOCK...TREES DOWN...CAMPER OVERTURNED |
| May 28, 7:35 PM CDT | HAIL 0.88 | 9 Ne Lancaster, MN | DIME TO NICKEL SIZED HAIL AND VERY HEAVY RAIN FELL FOR ABOUT 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 282338 SVRFGF MNC069-290045- /O.NEW.KFGF.SV.W.0031.070528T2338Z-070529T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 638 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA... * UNTIL 745 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTHEAST OF BOWESMONT...OR 27 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALLOCK AT 645 PM CDT... NORTHCOTE AT 650 PM CDT... ORLEANS AT 700 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4882 9716 4862 9706 4900 9646 4899 9691 $$ DK/PJS
2 follow-up statements
000 WWUS53 KFGF 282358 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 658 PM CDT MON MAY 28 2007 MNC069-290045- /O.CON.KFGF.SV.W.0031.000000T0000Z-070529T0045Z/ KITTSON MN- 658 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN KITTSON COUNTY... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED OVER MATTSON...OR 25 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALLOCK BY 710 PM CDT... NORTHCOTE BY 715 PM CDT... LANCASTER AND 6 MILES SOUTHEAST OF ORLEANS BY 730 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST MINNESOTA. LAT...LON 4882 9716 4862 9706 4900 9646 4899 9691 $$ DK/PJS
000 WWUS53 KFGF 290022 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 722 PM CDT MON MAY 28 2007 MNC069-290045- /O.CON.KFGF.SV.W.0031.000000T0000Z-070529T0045Z/ KITTSON MN- 722 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN KITTSON COUNTY... AT 715 PM CDT...WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 2 MILES SOUTH OF NORTHCOTE. THE STORM WAS LOCATED 4 MILES EAST OF NORTHCOTE...OR 38 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KITTSON COUNTY AT 740 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWEST MINNESOTA. LAT...LON 4882 9716 4862 9706 4900 9646 4899 9691 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:15 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 28, 3:15 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 315 PM CDT MON MAY 28 2007 .SHORT TERM...MAIN FORECAST CHALLENGE IS PRECIPITATION. THE LATEST SURFACE ANALYSIS HAS THE LOW PRESSURE SYSTEM CENTERED IN CENTRAL SD...WITH A WARM FRONT EXTENDING THROUGH E ND AND W MN ALONG A JMS-GFK-DTL LINE. WITH THE CAP STARTING ERODE IN SE ND AND BOTH FAR AND GFK A COUPLE OF DEGREES FROM CONVECTIVE TEMPERATURES... ANTICIPATE FAIRLY EXPLOSIVE CONVECTIVE DEVELOPMENT IN WARM SECTOR/NEAR ALONG WARM FRONT EARLY THIS EVENING. WITH HIGH CAPE VALUES NEAR 3000 J/KG...STORMS COULD QUICKLY GO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES POSSIBLE. AS THE LOW PRESSURE SYSTEM MOVES THROUGH CENTRAL AND NE ND TONIGHT AND TUE...THUNDERSTORMS ARE EXPECTED TO CONTINUE...WITH THE THREAT OF SEVERE AND HEAVY RAIN AS WELL CONTINUING. ON WED...500MB LOW MOVES OUT INTO THE CENTRAL PLAINS...WITH A SURFACE LOW REFORMING IN SD. THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE N PLAINS THROUGH THE MIDDLE PART OF THE WEEK. .LONG TERM (FRI-MON)...A LINGERING UPPER LEVEL LOW IN A BLOCKING PATTERN WILL BRING THE CHANCE FOR SHOWERS ON FRI/SAT...BEFORE A SLOW DRYING TREND BY SUN. THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS BY NEXT MON AS THE ACTIVE WEATHER PATTERN CONTINUES. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL EARLY...TRENDING TOWARDS NORMAL BY NEXT WEEKEND. && .AVIATION...CLEARING IN THE WARM SECTOR HAS MOVED N...LEAVING MOST OF THE AREA IN VFR CONDITIONS. ONCE THUNDERSTORMS DEVELOP IN E ND BY LATE AFTERNOON...EXPECT CONVECTION TO AFFECT THE GFK TAF SITE FIRST...THEN THE FAR SITE A BIT LATER THIS EVENING. THUNDER MAY NOT MAKE IT TO BJI UNTIL LATE TONIGHT OR EVEN TUE. SOUTHERLY WINDS WILL GUST OVER 30KT THROUGH AROUND 00Z AT FAR/GFK AHEAD OF THE COLD FRONT...AND BECOME LIGHTER OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/DK
Hazardous weather outlook, May 28, 6:26 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT MON MAY 28 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS WILL MOVE THROUGH PORTIONS OF WEST CENTRAL MINNESOTA EARLY THIS MORNING. THESE SHOWERS MAY BE ACCOMPANIED BY A RUMBLE OR TWO OF THUNDER AND ARE ONLY EXPECTED TO BRING A TENTH OF AN INCH OR LESS OF RAIN ALONG A LIDGERWOOD TO PARK RAPIDS CORRIDOR. MORE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OVER CENTRAL NORTH DAKOTA...WHICH MAY ALSO AFFECT AREAS WEST OF THE RED RIVER VALLEY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AS WITH ANY SEVERE THUNDERSTORM...AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY STORMS THAT DO DEVELOP WEST OF THE RED RIVER VALLEY LATER THIS AFTERNOON ARE EXPECTED TO DEVELOP ALONG A COLD FRONT. THUNDERSTORM CHANCES ARE MUCH LOWER ALONG AND EAST OF VALLEY LATER TODAY. BETTER CHANCES FOR THUNDERSTORMS WILL COME TONIGHT...AND THIS TIME THE BEST FOCUS AREA IS EXPECTED TO BE FROM CENTRAL INTO EASTERN NORTH DAKOTA. SOME OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. IN ADDITION...SOME OF THE STORMS MAY TRAIN ACROSS THE SAME AREAS...BRINGING A POTENTIAL FOR HEAVY RAIN. THE DEVILS LAKE REGION AND PORTIONS OF NORTHEAST NORTH DAKOTA ARE STILL SATURATED FROM RECENT RAIN EVENTS...AND THESE AREAS WILL HAVE TO BE MONITORED ONCE AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS MAY LINGER ALONG AND EAST OF THE RED RIVER VALLEY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING. GODON
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.